• Bloodproblems' Avatar
  • Bloodproblems' Avatar

    Bloodproblems started following

  • Bloodproblems' Avatar

    Bloodproblems asked a questionMultiple Myeloma

    Does anyone have experience with Velcade?

    5 answers
    • mmcaregiver's Avatar
      mmcaregiver

      My husband was given Velcade as part of his initial treatment for myeloma. I think that was associated with swelling/edema in his feet and ankles and they reduced the dosage. All I can say is that within several months of diagnosis and treatment, his myeloma was in remission. So, yes there were side effects, and yes it was effective as part of the overall treatment plan.

      6 days ago
    • GregP_WN's Avatar
      GregP_WN

      Just fyi for everyone. In cases like this where you need information about a particular drug or treatment, experience with anything, click on the experiences tab at the top of the page, then type in the drug name in the search box and you will get every conversation or experience anyone has posted about that drug, experience, test, or issue. It's a powerful tool for getting the information you need while you are waiting for others to answer with current information

      6 days ago
    • po18guy's Avatar
      po18guy

      @Bloodproblems If you are not currently at a National Cancer Institute designated comprehensive cancer center, I strongly urge you to consult at one for that second opinion. It can be a life saver. Making such a move has saved my life at least three times - probably four. In the US, you may find the nearest center here:
      https://www.cancer.gov/research/nci-role/cancer-centers/find

      5 days ago
  • Bloodproblems' Avatar

    Bloodproblems asked a questionMultiple Myeloma

    This tingling that has started mainly in my fingers and toes/feet is what I have been told is neuropathy

    • carm's Avatar
      carm

      Chemocare
      Numbness & Tingling

      What is Peripheral Neuropathy?
      Other terms: peripheral neuropathy, numbness and tingling.

      The body's nervous system is divided into two major systems; the central nervous system and the peripheral nervous system. The peripheral nervous system is also divided into two major parts, the somatic nervous system and the autonomic nervous system. The somatic nervous system consists of peripheral nerve fibers that send sensory information to the central nervous system and motor nerve fibers that send signals to skeletal muscle. The autonomic nervous system controls smooth muscle of the viscera (internal organs) and glands.

      Peripheral neuropathy results from some type of damage to the peripheral nerves. Certain chemotherapy drugs can cause peripheral neuropathy such as vinca alkaloids (vincristine), cisplatin, paclitaxel, and the podophyllotoxins (etoposide and tenoposide).
      Other drugs used to treat cancer such as thalidomide and interferon also can cause peripheral neuropathy.

      Individuals at greatest risk of peripheral neuropathy associated with chemotherapy are those with preexisting peripheral neuropathy from conditions such as:

      Diabetes
      Alcoholism
      Severe malnutrition
      Previous chemotherapy
      Symptoms of Peripheral Neuropathy:
      Numbness, tingling (feeling of pins and needles) of hands and/or feet
      Burning of hands and/or feet
      Numbness around mouth
      Constipation
      Loss of sensation to touch
      Loss of positional sense (knowing where a body part is without looking).
      Weakness and leg cramping or any pain in hands and/or feet
      Difficulty picking things up or buttoning clothes
      Areas affected by neuropathy:

      Fingers and toes (most common)
      This may move gradually upward in a stocking-glove type fashion.
      Bowel.
      May cause or worsen constipation
      May lead to conditions such as ileus (intestinal blockage).
      Other; face, back, chest.
      Although some of the signs of neuropathy may appear suddenly, this change in sensation usually builds gradually and can worsen with each additional dose of chemotherapy. It is usually strongest right after a chemo treatment, but tends to lessen just before the next treatment. The symptoms usually peak about 3-5 months after the last dose of treatment is taken. The abnormal sensations may disappear completely, or lessen only partially; they may also involve less of the body. If neuropathy diminishes, it is a gradual process usually requiring several months. However, in some cases it may be irreversible and never diminish in intensity or the area of the body affected.

      13 days ago
    • BoiseB's Avatar
      BoiseB

      I hate to be the bearer of bad news but mine has lasted 10 years. But it has sort of teamed up with what the Dr. diagnosed as Fibromyalgia. It was treated with gabapentin until last year. Then it quit working. The Drs. are trying to find a combination that will treat both the Fibromyalgia and neuropathy.

      12 days ago
    • BuckeyeShelby's Avatar
      BuckeyeShelby

      The answer to your question is yes. Some people slowly regain feeling after chemo. Others, not so much. Mine is bad -- I'm 8 years out, so I don't anticipate improvement.

      11 days ago
  • Bloodproblems' Avatar
  • Bloodproblems' Avatar

    Bloodproblems shared a photo

    Wall_what_i_can_and_cannot_control

    Concentrate on what you CAN control and let go of what you CANNOT control.

    3 Comments
    • Bug's Avatar
      Bug

      This is really good, Bloodproblems. Thank you.

      17 days ago
    • BoiseB's Avatar
      BoiseB

      I think that turning off the news should read selecting the news that I listen to. Turning something off is not control, Yesterday our News Broadcast had a most uplifting story. A 90 year old lady who was among the first cases to be admitted will soon be released to her family her tests have come back cured. By the way she was recovering from a stroke which happened in November. If I had turned off the news I would never had heard that great story. The news Dept of Health's chart has 3 columns 1 is cases by county 2 is deaths but #3 is RECOVERED.

      16 days ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      This is really good!! I saved it to my computer so that I can share it later.

      13 days ago